| Catalog Number |
395.330 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, during cleaning process it was noticed that the instrument is defective.A part of the drive at the angled part has broken off.There was no surgery and patient involvement reported.This complaint involves one (1) device.This report is for (1) angled cannulated screwdriver.This report is 1 of 1 (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the angled cannulated screwdriver (p/n: 395.330, lot #: 3019272) was returned and received at us cq.Upon visual inspection, the universal joint was observed to have missing the following components: cardan intermediate piece and the cardan cylinder pins.Additionally, scratches from consistent field usage was observed on the device.No other issues were observed with the returned device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection was performed due to definitive finding of missing components.Complaint confirmed? yes.Investigation conclusion: the complaint condition is confirmed for the returned device as the missing components could have caused the complaint condition.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 395.330.Lot number: 3019272.Supplier lot number: n/a.Manufacture date or release to warehouse date: 16feb2009.Expiration date: n/a.Supplier/manufacture site: (b)(4).No ncrs were generated during component production of production lot number 3019272.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of the non-sterile product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.